In the beginning of the twentieth century, Plemelj introduced the notion of factorization of matrix functions. The matrix factorization finds applications in many fields such as in the diffraction theory, in the theory of differential equations and in the theory of singular integral operators.
However, the explicit formulas for the factors of the factorization are known only in a few classes of matrices. In the present paper we consider a new approach to obtain the factorization of a rational matrix function, relative to the unit circle. The constructed method is based on the relation between the general solution of a homogeneous Riemann-Hilbert problem and a solution of a linear system of difference equations with constant coefficients.
 I. Gohberg, M. A. Kaashoek and I. M. Spitkovsky, An Overview of Matrix Factorization. Operator Theory, Advances and Applications, Vol. 141, 1-102,Birkhäuser, 2003 10.1007/978-3-0348-8003-9_1Search in Google Scholar
 G. S. Litvinchuk and I. M. Spitkovskii, Factorization of Measurable Matrix Functions. Operator Theory, Advances and Applications, Vol. 25, Birkhäuser, 1987. 10.1007/978-3-0348-6266-0Search in Google Scholar
 M. J. Morgado, Factorization of Rational Matrix Functions. University of Algarve, Portugal, 2006. (in portuguese) Search in Google Scholar
 N. I. Muskhelishvili, Sigular Integral Equations. Dover Publications, 1992.Search in Google Scholar
©2013 Versita Sp. z o.o.
This content is open access.